Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Auditory hallucination Caleb462

Posted by Lou Pilder on January 7, 2003, at 19:54:37

In reply to Re: Auditory hallucination, posted by Caleb462 on January 7, 2003, at 16:29:21

Caleb,
Your answers have indication of several possibilities from what I know about this condition. First, the condition that you describe often changes after the first month or so. For instance, I know of a case where the music was like yours at the beginning, and then chnged to all ballads and hymms 24/7.
There is the possibility that the music was precipitated by the psychotropic drugs that you referr to. However, I know of no cases that were precipitated by Effexor or Risperdal. In fact, there is one case that I know of that an elderly woman had her music stopped by taking Seroquel. However, these drugs are reletivley new and there is the possibility that the combination of the two drugs precipitated the music.
In your response, there is the possibility that you have a rare form of this condition, called [musical tinnitus]. I base this on your answer that you hear "clicks" and "beeps". This type of "music" leads into the area of audiology where the ear itself is involved in the manifestation of the music. I know of a case like this where if a stethascope is put on the ear of this person, one can hear the sounds.
I can think of two possibilities to explore at this time.
1)Ask your Dr. about the possibility of your music being induced by the drugs that you are taking and see if there can be a plan made to discontinue the drugs without potential harm, perhaps, by replacing them with another class of drug for a short time to see if the music stops.
2)Have an audiologist examine you for tinnitus, for there is an outside chance that your condition is connected to the ears.
3) If none of those are effective, then there are cases of this that are induced by epilepsy and tumors on the brain and associated parts. I know of a case where the temporal lobe of a person was involved and the "short" was being picked up by the auditory nerve of the brain and constitued into music. You would benifit from an MRI examination.
There is an outside chance that the music will stop on its own, but it is rare. It is believed by some that the [antichloinegic] properties of psychotropic drugs could be the precipitator of this condition. If that theory is correct, then Risperdol an/or Effexor could have precipitated the music. Another theory is that the drugs cause tinnitus by damaging a mechinism in the ear. Another theory is that women and the elderly are the most affected by this condition. Another theory is that the music is psychogenic, being a part of OCD and other psychiatric conditions. Another theory is that it is idiopathic, or no known cause. At any rate, ther are aveneus to explore to see if you could have the music stopped.
Best regards,
Lou

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Lou Pilder thread:134775
URL: http://www.dr-bob.org/babble/20030106/msgs/134886.html